Massachusetts, 2011Heavy Snow in Massachusetts, January 7 to 8, 2011
January 7 to 8, 2011 · NWS BOX · 1 event in 1 county or zone
producing snow across much of Connecticut and western Massachusetts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An inverted trough set up across New England...producing snow across much of Connecticut and western Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 7, 4:22 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 7, 4:22 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EST FRI JAN 7 2011
.SYNOPSIS...
SOME ACCUMULATING SNOW IS EXPECTED TO AFFECT A GOOD PORTION OF OUR
REGION THROUGH TONIGHT...WITH THE HEAVIEST AMOUNTS IN THE WEST. A
SECOND STORM WILL LIKELY BRING ACCUMULATING SNOW TO AT LEAST THE
COASTAL PLAIN SATURDAY NIGHT. A THIRD WINTER STORM MAY IMPACT
THE REGION SOMETIME TUESDAY INTO WEDNESDAY...BUT THE TRACK OF THIS
STORM IS UNCERTAIN.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE STEADY AND HEAVIER SNOW HAS BEEN VERY SLOW TO MOVE INTO OUR SW
ZONES BUT IS FINALLY BEGINNING TO OVERSPREAD HFD COUNTY. THE NAM
SNOW GROWTH OMEGA IS DOING A GOOD JOB PINPOINTING THE AREA OF HEAVY
SNOW ACROSS SW CT AND SHOWS THE LOW LEVEL CONVERGENCE AND OMEGA
LIFTING NE ACROSS THE REGION TONIGHT WHICH WILL BRING A PERIOD OF
SNOW TO MOST OF THE REGION.
IT IS STILL A DIFFICULT SNOWFALL FORECAST DUE TO TIMING THE DURATION
OF STRONG LIFT AND RESULTING HEAVIER SNOW IN ANY GIVEN LOCATION AND
THERE ARE STILL SOME MODEL DIFFERENCES WITH THE AXIS OF HEAVIER
QPF. WE LEANED TOWARD THE NAM FOR TONIGHT.
NAM IS TENDING TO WEAKEN THE CONVERGENCE AND OMEGA TONIGHT AS IT
LIFTS NE WHICH ADDS TO THE CHALLENGE. WE THINK THE HEAVIEST
SNOWFALL WILL LIKELY OCCUR OVER THE BERKSHIRES INTO WESTERN HFD
COUNTY WHERE STRONGEST LIFT OCCURRS THE LONGEST...BUT COULD SEE A
SECONDARY MAX OVER THE ORH HILLS. WE KEPT CURRENT ADVISORY AREA BUT
DOWNGRADED THE WARNING TO AN ADVISORY FOR THE BERKSHIRES AS
CONFIDENCE IS NOT HIGH ENOUGH FOR WIDESPREAD 6+ INCHES. CURRENT
THINKING IS 4-6" IN THE BERKSHIERS AND 2-5" ACROSS THE REST OF THE
ADVISORY REGION. THE SNOW WILL LIKELY TAPER OFF IN THE CT VALLEY
LATER TONIGHT AS THE SNOW GROWTH OMEGA LIFTS TO THE NE.
FURTHER EAST...LESSER SNOW AMOUNTS ARE EXPECTED DUE TO WEAKER
FORCING AND SNOW MAY NOT REACH EASTERN MA UNTIL AFTER MIDNIGHT.
ACCUM OF 1-3" EXPECTED OUTSIDE THE ADVSY AREA WITH LESSER AMOUNTS
OVER THE CAPE/ISLANDS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
LOW LEVEL BOUNDARY WEAKENS ON SATURDAY AS MID LEVEL LOW APPROACHES
FROM THE WEST AND SECONDARY CYCLOGENESIS OCCURRS TO THE SOUTH IN THE
AFTERNOON. MAIN FOCUS FOR SNOW SHOWERS SAT MORNING WILL LIKELY
SHIFT TO S NH THROUGH PORTIONS OF E MA WITH ANOTHER INCH OR 2
POSSIBLE...MAINLY NE MA AND S NH.
OUR ATTENTION WILL THEN SHIFT TO DEVELOPING COASTAL LOW SOUTH OF NEW
ENG SAT AFTERNOON WHICH WILL LIKELY BRING ANOTHER PERIOD OF
ACCUMULATING SNOW TO SE NEW ENG SAT NIGHT. MODELS HAVE TRENDED
TOWARD A STRONGER SFC LOW WHICH TAKES A LIKELY TRACK A BIT SE OF THE
BENCHMARK SAT NIGHT. THE ALL IMPORTANT MID LEVEL LOW TRACK WILL BE
CRITICAL TO SNOW ACCUM. THE MID LEVEL CENTER IS DEEPENING BUT IS
COMPACT SUGGESTING HEAVY SNOW MAY NOT EXTEND FAR TO THE NW OF THE
TRACK. ALL MODEL GUIDANCE FAVORS SE MA AND ESPECIALLY CAPE/ISLANDS
FOR HEAVIEST SNOWFALL AS SNOW GROWTH IS VERY FAVORABLE IN THIS
REGION. COLD 850 MB TEMPS AND PRECIP OCURRING AT NIGHT WILL ENSURE
ALL SNOW ON THE ISLANDS.
OUR PRELIMINARY THINKING IS FOR 3-6" FOR SE MA AND CAPE/ISLANDS E OF
PYM-EWB LINE WITH LESSER AMOUNTS TO THE NW. HOWEVER...THIS IS TRACK
DEPENDENT AND ANY DEVIATION IN THE LOW TRACK WILL AFFECT THE SNOW
ACCUM. WE HAVE MEDIUM TO HIGH CONFIDENCE AN ADVISORY WILL
EVENTUALLY BE NEEDED FOR THE CAPE/ISLANDS AND POSSIBLY PORTIONS OF
SE MA AND RI. LOW PROB FOR WARNING LEVEL SNOW OVER THE CAPE/ISLANDS.
BECOMING WINDY ALONG THE COAST SAT NIGHT WITH SOME BLOWING AND
DRIFTING POSSIBLE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...
LOW PRESSURE SURFACE AND ALOFT MOVES OFF THROUGH THE MARITIMES.
LINGERING LIFT ALOFT RIGHT AROUND 12Z WITH SOME POTENTIAL FOR
ONSHORE FLOW OFF THE GULF OF MAINE AT THAT TIME. SO THERE MAY BE
LINGERING SNOW...MAINLY ON THE CAPE AND ISLANDS FIRST THING IN THE
MORNING. CLOUD LEVEL MOISTURE DIMINISHES DURING THE DAY BUT
DOESN/T COMPLETELY MOVE OUT BY EVENING...SO EXPECT THINING CLOUDS
BUT NOT CLEARING. ANY CLEARING WILL BE MORE LIKELY SUNDAY NIGHT.
TEMPS AT 925 MB SUGGEST MAX TEMP POTENTIAL IN THE MID 30S...WE
USED A BLEND OF MOS WHICH YIELDS 30 NORTHWEST TO MID 30S EAST.
MONDAY-TUESDAY...
CYCLONIC FLOW ALOFT LINGERS ON MONDAY WITH A SHORTWAVE MOVING
THROUGH THE FLOW AND ACROSS NEW ENGLAND MONDAY NIGHT. MEANWHILE
WEAK HIGH PRESSURE BUILDS AT THE SURFACE. TEMPERATURES ALOFT COOL
A COUPLE OF DEGREES MONDAY AND THEN MODERATE A COUPLE DEGREES
TUESDAY. TEMPS AT 925 MB SUGGEST A MAX TEMP POTENTIAL MONDAY OF
UPPER 20S TO MID 30S...A BLEND OF GUIDENCE MATCHES UP WELL WITH
THIS FOR MONDAY AND BRINGS SLIGHTLY LESS COLD MAX TEMPS ON
TUESDAY.
INCREASING MOISTURE ALOFT TUESDAY POINTS TO INCREASING CLOUDS
AHEAD OF THE NEXT SYSTEM.
TUESDAY NIGHT-WEDNESDAY...
LOW PRESSURE FROM THE GULF OF MEXICO EARLY WEEK MOVES TO THE MID
ATLANTIC COAST TUESDAY NIGHT. WIDE VARIETY IN FORECAST SURFACE
POSITIONS OF THE LOW WEDNESDAY MORNING...RANGING FROM THE GEM
POSITION NEAR THE BENCHMARK TO THE GFS POSITION ABOUT 3 DEGREES
SOUTHEAST OF THERE. ALL MODELS BRING MEASUREABLE PCPN TO SOUTHERN
NEW ENGLAND WITH HEAVIEST AMOUNTS ALONG THE SOUTH COAST. OF SOME
CONCERN IS THE DEPICTION OF A CLOSED LOW AT 500 MB PASSING SOUTH
OF NEW ENGLAND ON 3 OF THE MODELS...THIS WOULD WORK AGAINST
SUBSTANTIAL PCPN. WE WILL BRING CHANCE POPS INTO SOUTHERN NEW
ENGLAND DURING TUESDAY NIGHT AND DIMINISH POPS DURING WEDNESDAY
AFTERNOON AS THE LOW MOVES OFF.
THURSDAY-FRIDAY...
HIGH PRESSURE BUILDS ACROSS THE REGION WITH COOLING TEMPERATURES
ALOFT. EXPECT DRY WEATHER WITH BELOW NORMAL TEMPERATURES.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF TODAY...MEDIUM CONFIDENCE IN TAFS. ACROSS THE
INTERIOR...VFR CONDITIONS WILL DETERIORATE TO MVFR THIS AFTERNOON
MAINLY W ZONES. STEADY SNOW WILL OVERSPREAD THE BDL/BAF TERMINALS
BETWEEN 21Z AND 00Z. MEANWHILE...ACROSS THE COASTAL PLAIN EXPECT
VFR DESPITE MID LEVEL CLOUDINESS. EXCEPTION IS AREA OF MVFR
CIGS/VSBYS IN NE MA WITH SCT FLURRIES/SNOW SHOWERS.
TONIGHT...MEDIUM CONFIDENCE IN TAFS. SEVERAL HOURS OF MVFR/IFR
CONDITIONS ARE EXPECTED AS A BAND OF SNOW LIFTS NORTHEAST ACROSS
MUCH OF THE REGION. CONDITIONS MAY IMPROVE TO VFR 09Z-12Z TO THE
SOUTH OF THE MA TURNPIKE.
KBOS TERMINAL...MEDIUM CONFIDENCE IN TAFS. EXPECT MAINLY VFR
CONDITIONS THE REST OF TODAY...ALTHOUGH BRIEF MVFR CONDITIONS ARE
POSSIBLE IF ANY OCEAN EFFECT FLURRIES/LIGHT SNOW SHOWERS MOVE OVER
THE TERMINAL. CONDITIONS SHOULD DETERIORATE TO MVFR AFT 03Z TONIGHT
WITH A PERIOD OF IFR POSSIBLE AS A BAND OF SNOW WORKS THROUGH THE
REGION.
SATURDAY...MVFR CONDITIONS LIKELY IN AREAS OF SNOW NORTH OF THE
MASS PIKE. LOW PROB FOR IFR IN HEAVIER SNOW SHOWERS. MEDIUM
CONFIDENCE VFR CONDITIONS SOUTH OF THE MASS PIKE.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
SAT NIGHT...MEDIUM TO HIGH CONFIDENCE MVFR/IFR IN SNOW OVER THE
COASTAL PLAIN.
SUNDAY...MEDIUM CONFIDENCE FOR VFR CONDITIONS ACROSS CENTRAL AND
WESTERN AREAS. MODERATE PROBABILITY FOR MVFR CONDITIONS ACROSS
EASTERN AREAS IN SNOW SUNDAY MORNING...WITH LOW CHANCE FOR IFR
CIGS/VSBYS. HIGH CONFIDENCE FOR GUSTY W-NW WINDS UP TO 25-30 KT.
MONDAY...HIGH CONFIDENCE VFR. NORTHWEST GUSTS UP TO 25 KNOTS.
TUESDAY-WEDNESDAY...HIGH CONFIDENCE VFR DURING THE DAY. ANOTHER
COASTAL STORM APPROACHES NEW ENGLAND TUESDAY NIGHT. MEDIUM
CONFIDENCE OF MVFR CONDITIONS TUESDAY NIGHT ESPECIALLY SOUTH OF
THE MASS PIKE. SOUTH COAST MAY EXPERIENCE IFR DURING THE NIGHT.
CONDITIONS IMPROVE WEDNESDAY AFTERNOON AS THE STORM MOVES OFF TO
THE NORTHEAST. EXACT DETAILS OF THE STORM TRACK REMAIN LOW
CONFIDENCE.
&&
.MARINE...
WINDS BELOW SCA THROUGH MUCH OF SAT BUT NE WINDS INCREASING LATE IN
THE DAY AS COASTAL LOW DEVELOPS TO THE S.
NE-N GALES LIKELY SAT NIGHT...ESPECIALLY OVER SE WATERS AS COASTAL
LOW INTENSIFIES AND PASSES S AND E OF THE WATERS. GALE WATCH
ISSUED.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...LOW PRESSURE SOUTHEAST OF NANTUCKET WILL BRING POTENTIAL
FOR NW GALE FORCE GUSTS DURING THE DAY ON THE OUTER WATERS. SEAS
BUILD UP TO 7-10 FEET ON THE OUTER WATERS. AREAS OF FREEZING SPRAY
POSSIBLE.
MONDAY...NW WINDS SLOWLY DIMINISH...BUT WILL REMAIN AT SMALL CRAFT
CRITERIA. SEAS SLOWLY SUBSIDE...BUT WILL REMAIN AT OR ABOVE 5 FEET
ON THE OUTER WATERS.
TUESDAY...WINDS AND SEAS MOSTLY BELOW SMALL CRAFT CRITERIA.
WEDNESDAY...NORTH-NORTHEAST WINDS WILL REACH SMALL CRAFT
CRITERIA. SEAS WILL ALSO BUILD TO 5 FEET OR HIGHER. THERE IS A
LOW CONFIDENCE CHANCE OF GALES ESPECIALLY ON THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 5 AM EST SATURDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 5 AM EST SATURDAY FOR MAZ002>004-
008>012-026.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
ANZ232-254>256.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/KJCHazardous weather outlook, Jan 7, 4:23 AM EST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EST FRI JAN 7 2011
MAZ005>007-013>024-NHZ011-012-015-RIZ001>008-080930-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 AM EST FRI JAN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN
NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A LOW PROBABILITY THAT A WINTER WEATHER ADVISORY MAY BE
NEEDED TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A LOW PROBABILITY OF ACCUMULATING SNOWFALL AS ANOTHER LOW
PASSES SOUTHEAST OF NEW ENGLAND LATE SATURDAY THROUGH SUNDAY
MORNING ACROSS PORTIONS OF EASTERN MASSACHUSETTS AND RHODE
ISLAND.
THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR
WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY
LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-003-MAZ003-010-011-080930-
HARTFORD CT-TOLLAND CT-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
423 AM EST FRI JAN 7 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR
WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY
LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ004-MAZ004-012-026-080930-
WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-
423 AM EST FRI JAN 7 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR
WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY
LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ002-008-009-080930-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
423 AM EST FRI JAN 7 2011
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR
WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY
LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-080930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 AM EST FRI JAN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A STRONG OCEAN LOW WILL LIKELY PRODUCE GALE FORCE NORTH TO
NORTHWEST WINDS MAY OCCUR SUNDAY AND SUNDAY NIGHT.
THERE IS A LOW PROBABILITY OF ANOTHER OCEAN LOW PRODUCING GALE
FORCE NORTHEAST WINDS...MAINLY ON THE EASTERN PORTION OF THE
WATERS LATE TUESDAY AND/OR WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 7, 4:14 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EST FRI JAN 7 2011
CTZ002-MAZ009-011-072315-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...BLANDFORD...
SPRINGFIELD
409 PM EST FRI JAN 7 2011
...BANDS OF MODERATE TO LOCALLY HEAVY SNOWFALL WILL AFFECT THE
EVENING COMMUTE ACROSS THE GREATER HARTFORD SPRINGFIELD AREA...
NATIONAL WEATHER SERVICE DOPPLER RADAR AT 4PM INDICATED MODERATE
TO HEAVY SNOW BANDS ACROSS NEW HAVEN AND FAIRFIELD COUNTIES IN
CONNECTICUT...FROM MERIDEN TO OXFORD AND DANBURY...TRACKING NORTH
NORTHWEST. SNOW IS EXPECTED TO EXPAND ACROSS THE HARTFORD AND
SPRINGFIELD AREAS EARLY THIS EVENING...THEN NORTH ACROSS THE
REMAINDER OF THE PIONEER VALLEY AFTER 6 PM.
SNOW WILL REDUCE VISIBILITIES LOCALLY BELOW ONE HALF MILE AND
ACCUMULATIONS UP TO ONE INCH PER HOUR CAN BE EXPECTED. PLAN
TO SLOW DOWN AND USE EXTRA TIME AND CAUTION IN REACHING YOUR
DESTINATION AS TRAVEL WILL BECOME HAZARDOUS. SNOW IS EXPECTED TO
TAPER OFF BY MIDNIGHT IN THE HARTFORD AND SPRINGFIELD AREAS.
STRAUSS
Heavy Snow, Western Hampden
- When
- January 7, 7:00 PM EST to January 8, 9:00 AM EST
- Where
- Western Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Six inches of snow fell across western Hampden County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Ohio, January 7 to 9, 2011$350,000 · 3 events
- Lake-Effect Snow in Pennsylvania, January 7 to 9, 2011$150,000 · 1 event
- Winter Storm and Winter Weather in New York, January 7 to 8, 201127 events
- Winter Weather in New Jersey, January 7, 201117 events
- Heavy Snow and Winter Weather in Tennessee, January 7 to 8, 201110 events
- Winter Storm and Winter Weather in Montana, January 7 to 9, 20118 events
- Heavy Snow in North Carolina, January 7 to 9, 20117 events
- Blizzard in Iowa, January 7, 20117 events
- Heavy Snow in Connecticut, January 7 to 8, 20116 events
- Winter Weather in North Carolina, January 7 to 8, 20116 events
- Winter Weather in North Carolina, January 7 to 8, 20115 events
- Heavy Snow in Tennessee, January 7 to 8, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279987.